Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 50, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 9, 2018, 9:16 PM CDT for Calhoun County, Refugio County, Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 9:16 PM CDT (02:16 UTC)
- Expired
- Oct 10, 2018, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted.
125
WGUS54 KCRP 100216
FFWCRP
TXC057-391-469-100515-
/O.NEW.KCRP.FF.W.0050.181010T0216Z-181010T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
916 PM CDT TUE OCT 9 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northwestern Calhoun County in south Texas...
Southern Victoria County in south central Texas...
Northeastern Refugio County in south central Texas...
* Until 1215 AM CDT.
* At 914 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. These showers and storms are
starting to show little movement, and could produce additional
very heavy rainfall. One to two inches of rain have already
fallen, and another two inches will be possible before the storms
eventually push southeast. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
McFaddin, Quintana, Placedo, Dacosta, Green Lake, Bloomington,
Tivoli and Long Mott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2848 9662 2828 9725 2850 9724 2857 9715
2861 9718 2865 9718 2877 9673
$$
GW2 follow-up statements
759
WGUS74 KCRP 100303
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1003 PM CDT TUE OCT 9 2018
TXC057-391-469-100515-
/O.CON.KCRP.FF.W.0050.000000T0000Z-181010T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-Victoria TX-Refugio TX-
1003 PM CDT TUE OCT 9 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHWESTERN CALHOUN...SOUTHERN VICTORIA AND NORTHEASTERN REFUGIO
COUNTIES...
At 958 PM CDT, Doppler radar indicated much of the heavier rainfall
from the thunderstorms have moved out of the warning area. However,
some very heavy rainfall was still occurring over Central Calhoun
County near and northeast of Long Mott. Some locations have had two
to three inches of rain already over southern portions of Victoria
County and extreme northeastern portions of Refugio County, near and
northwest of McFaddin.
Some locations that will experience flooding include...
McFaddin, Quintana, Placedo, Dacosta, Green Lake, Bloomington, Tivoli
and Long Mott.
Additional rainfall amounts of 1/2 to 1 1/2 inches are still
possible in the warned area, with the heaviest rainfall in Calhoun
County where the heaviest rainfall has not occurred yet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2848 9662 2828 9725 2850 9724 2857 9715
2861 9718 2865 9718 2877 9673
$$
GW677
WGUS74 KCRP 100449
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1149 PM CDT TUE OCT 9 2018
TXC057-391-469-100515-
/O.CON.KCRP.FF.W.0050.000000T0000Z-181010T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-Victoria TX-Refugio TX-
1149 PM CDT TUE OCT 9 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHWESTERN CALHOUN...SOUTHERN VICTORIA AND NORTHEASTERN REFUGIO
COUNTIES...
At 1146 PM CDT, Doppler radar indicated that the heavy rainfall has
left the warned area. However, some locations received anywhere from
2 to 4 inches of rainfall since 830 PM. This may have resulted in
flooding, although no flooding has been reported at this time.
Unless reports of flooding are obtained, the warning will likely be
allowed to expire at 1215 AM CDT. Some county or farm to market
roads may still have water on them, so be careful especially at
night when driving.
Some locations that will experience flooding include...
McFaddin, Quintana, Placedo, Dacosta, Green Lake, Bloomington,
Tivoli and Long Mott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2848 9662 2828 9725 2850 9724 2857 9715
2861 9718 2865 9718 2877 9673
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 8:36 PM CDT, 40 minutes earlier.
Area forecast discussion, Oct 9, 8:36 PM CDT, 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
836 PM CDT Tue Oct 9 2018
.DISCUSSION...
Quick update for convection moving slowly across the eastern
portions of the CWFA. Have adjusted POPs up over the eastern areas
and lowered them farther north and west. Tried to adjust Wx grids
to handle the slow-moving activity. Changes also to the other
needed parameters, and adjusted forecast elements for Wednesday
as-needed. No changes after Wednesday for now. Updates are out.
&&
.PREVIOUS DISCUSSION... /Issued 651 PM CDT Tue Oct 9 2018/
DISCUSSION...
See .AVIATION discussion for 00Z TAFS.
AVIATION...
Start with the easiest one (or apparently so): VFR expected at
KLRD through the period but it is possible a brief MVFR CIG may
develop in the morning. Otherwise - slow-moving boundary seen on
radar will provide a focus for some showers and storms this
evening over the eastern terminals, before daytime heating and cap
begin to end convection. Boundary is expected to stall a bit and
not move through (will have to watch that as it is moving pretty
good now), but think the rain should be done with by 05Z or so (at
least for the terminals). Main issue after that will be the fog
potential. With slow-moving boundaries and light winds, fog is
often a problem especially at KVCT and KALI and have both going do
to below at least IFR overnight with possible 3/4SM at both
locations. For now, will not hit the KCRP terminal that hard with
fog and only go with MVFR. By 15Z, all should have VFR with north
winds shifting to the northeast or east late (KVCT stays
relatively north) as surface high begins to shift.
PREVIOUS DISCUSSION... /Issued 415 PM CDT Tue Oct 9 2018/
SHORT TERM (Tonight through Wednesday Night)...
Ongoing scattered showers and thunderstorms will become more
numerous, mainly across the Victoria Crossroads, this evening as a
frontal boundary pushes through S TX. The bdry is currently draped
from east of LRD to Three Rivers and moving eastward. Models prog
the bdry to slow down somewhat as it approaches the Coastal Bend,
which looks reasonable given that convection currently over the
Coastal Bend has sent an outflow bdry heading west. The airmass is
very unstable and moist, thus the collision of the bdries combined
with upper support ahead of a long wave trough, should enhance
convection late this afternoon and evening. Some storms may become
strong with gust to 30-40 mph and small hail. Can not rule out
isolated severe storms along with brief heavy rainfall. Localized
flooding may also become an issue this evening if the bdry slows
down significantly. Models show the bdry pushing off the coast
between 09-12Z. Lingering showers behind the front should diminish
through Wed afternoon across the eastern 3/4th of the CWA. Models
prog moisture to lift northwestward along the Rio Grande Wed
afternoon and night leading to a slight chc of convection.
Temps will be a tad cooler behind the front Wed and Wed night
along with a weak northerly flow.
MARINE...
Swells from Hurricane Michael are on the increase this afternoon
and will continue through tonight. Swell periods may increase to
as much as 10-14 seconds. As a result, am expecting seas to range
from 5 to 7 feet nearshore and 7 to 9 feet offshore. These
conditions should begin to taper off by Wed evening, therefore
have extended the Small Craft Advisory until Wed evening.
Tide levels are running approx 2 to 2.5 feet above MSL during the
times of high tide and am expecting this trend to continue through
Wed. Tides and the high risk of rip currents are also expected to
begin subsiding Wed evening, but may linger into Thu. For now
have extended the Coastal Flood Advisory/Rip Current until Wed
evening.
LONG TERM (Thursday through Monday Night)...
Dry conditions will persist across South Texas Thu/Fri. Then
moisture increases Saturday as remnance of Sergio in the Pacific
moves across North Texas, drawing a moist southerly low level flow.
Expect iso/sct showers/storms Saturday through Sunday as Sergio
moves east and remnant boundary settles into South Texas. Meanwhile,
a deepening trough in the central plains will send the coldest air
of the fall season plunging southward toward the Texas coast. Timing
of this front is still uncertain. The GFS is faster than the EC and
brings it through Sunday night -vs- Monday for the EC. Regardless,
this front will bring a good chance of showers/storms along with
cooler temperatures. Expect high temps Mon in the 60s with lows Tue
morning in the 50s, except slightly warmer along the immediate
coast. Small craft advisory conditions will be likely Mon/Tue due to
the strong offshore flow. This cool airmass will persist across the
region for several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 91 69 85 70 / 70 20 10 10 10
Victoria 73 88 64 84 62 / 40 10 10 10 10
Laredo 72 90 69 85 69 / 10 20 20 20 10
Alice 74 91 67 85 66 / 60 10 10 10 10
Rockport 77 87 70 83 72 / 70 20 10 10 10
Cotulla 69 89 66 84 65 / 10 10 10 10 10
Kingsville 76 91 68 86 69 / 70 20 10 10 10
Navy Corpus 78 87 74 84 75 / 60 20 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 10 PM CDT Wednesday For the
following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Kleberg Islands...Nueces Islands.
High Rip Current Risk through Wednesday evening For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 10 PM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory from 1 AM to 10 PM CDT Wednesday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
GW/86...SHORT TERMHazardous weather outlook, Oct 9, 4:23 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 423 PM CDT Tue Oct 9 2018 TXZ229>234-239>247-342>347-442-443-447-102130- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 423 PM CDT Tue Oct 9 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Scattered thunderstorms through tonight. Some storms may become strong with small hail and wind gusts to 40 mph. An isolated severe storm is possible. Coastal Flood Advisory and a high risk of rip currents are in effect tonight through Wednesday evening. Tides are running 2 to 2.5 feet above Mean Sea Level during the time of high tides. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible through Wednesday morning, and again over the weekend. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-102130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 423 PM CDT Tue Oct 9 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered thunderstorms through tonight. Some storms may become strong with small hail and wind gusts to 35 knots. An isolated severe storm is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible across the Coastal Waters through Wednesday morning, and again over the weekend. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE
In the hours before
Special weather statement, Oct 9, 3:37 PM CDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
337 PM CDT TUE OCT 9 2018
TXZ234-092100-
Victoria-
337 PM CDT TUE OCT 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...
At 336 PM CDT, a strong thunderstorm was located over Victoria Detar
Hospital North, or near Victoria, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Victoria, Victoria Riverside Park, Fordtran, Victoria Mall, Saxet
Lakes, Salem, Victoria Detar Hospital North and Nursery.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2910 9697 2906 9694 2902 9683 2900 9682
2877 9704 2882 9717 2901 9711 2910 9698
TIME...MOT...LOC 2036Z 207DEG 23KT 2886 9707
TCSpecial weather statement, Oct 9, 5:21 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
521 PM CDT TUE OCT 9 2018
TXZ233-234-092315-
Victoria-Goliad-
521 PM CDT TUE OCT 9 2018
...A STRONG THUNDERSTORM WILL AFFECT VICTORIA AND NORTHEASTERN GOLIAD
COUNTIES...
At 519 PM CDT, a strong thunderstorm was located near Schroeder, or
14 miles west of Victoria, moving east at 10 mph. This storm will
produce strong winds as it moves toward the Goliad-Victoria County
border.
Wind gusts up to 50 mph and marble size hail are possible with this
storm.
Locations impacted include...
Victoria, Guadalupe, Fannin, Fordtran, Victoria Colony Creek Country
Club, Schroeder, Dacosta, Ander, Wood Hi, Mission Valley, Victoria
Detar Hospital North, Weser, Nursery, Victoria Riverside Park, Coleto
Creek Park, Victoria Mall, Saxet Lakes, Victoria College, Oak Village
and Salem.
LAT...LON 2906 9694 2903 9686 2872 9674 2864 9735
2892 9742 2892 9739 2889 9735 2890 9734
2887 9730 2910 9698
TIME...MOT...LOC 2219Z 258DEG 10KT 2880 9721
GWSpecial weather statement, Oct 9, 5:58 PM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 558 PM CDT Tue Oct 9 2018 TXZ234-345-447-100100- Victoria-Aransas Islands-Calhoun Islands- Including the city of Victoria 558 PM CDT Tue Oct 9 2018 ...A FUNNEL CLOUD WAS SPOTTED NEAR VICTORIA... The public reported a funnel cloud near the Victoria Mall in Victoria Texas around 550 PM CDT. If you live in the path of this storm, you should be prepared to seek shelter in the event the funnel cloud reaches the ground. The atmosphere will be favorable for the development of additional funnel clouds this evening. Most of these funnel clouds will be short lived. However, you should be prepared to seek shelter in the event a funnel does reach the ground. TE
Special weather statement, Oct 9, 8:51 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 851 PM CDT TUE OCT 9 2018 TXZ241>243-100245- Jim Wells-Inland Nueces-Inland Kleberg- 851 PM CDT TUE OCT 9 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL NUECES... CENTRAL JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES... At 850 PM CDT, radar indicated strong thunderstorms were located along a line extending from 8 miles southwest of Banquete to near Ben Bolt. Movement was east at 10 mph. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Alice, Robstown, Ben Bolt, Banquete, Alfred-South La Paloma and Agua Dulce. Torrential rainfall is also occurring with these storms, and may cause localized flooding. One to two inches will be possible in the heavier showers and storms. Do not drive your vehicle through flooded roadways. LAT...LON 2781 9769 2744 9802 2751 9821 2788 9797 TIME...MOT...LOC 0150Z 272DEG 10KT 2774 9790 2766 9798 GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:27 PM CDT | Areal Flood Advisory | CRP | Victoria | 2 hr |
| Oct 9, 8:33 PM CDT | Areal Flood Advisory | CRP | Calhoun, Refugio | 117 min |
| Oct 9, 8:51 PM CDT | Special Weather Statement | CRP | Jim Wells | 54 min |
| Oct 9, 9:46 PM CDT | Special Weather Statement | CRP | Kleberg | 59 min |
| Oct 9, 10:21 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 114 min |
| Oct 9, 10:45 PM CDT | Special Weather Statement | CRP | Kleberg | 60 min |
| Oct 10, 1:01 AM CDT | Special Marine Warning | CRP | 44 min | |
| Oct 10, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Oct 10, 9:18 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 25 hr |
| Oct 10, 10:20 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 14 hr |
| Oct 10, 10:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 5 days |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.